| Model Number |
URF-V |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
04/12/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Olympus reviewed literature titled "a newly developed hematuria grading system may predict the status of stone-free and acute pyelonephritis of minimally invasive renal stone surgery".The aim of this study was to evaluate the level of hematuria and the presence of clots during retrograde intrarenal surgery (rirs) and miniaturized percutaneous nephrolithotomy (mpcnl) to predict surgical outcomes.The data of patients who underwent rirs and mpcnl were analyzed separately.A hematuria grading (hg) system was classified into five grades based on the presence of blood clots and any visible stones according to the irrigation settings.Inter-observer reliability of the grading system was assessed using intra-class correlation and spearman¿s rho.The hg system showed high agreement among examiners, with high intra-class reliability and a strong correlation between rirs and mpcnl groups.The stone density of the houns-field unit was the most important factor in determining the hematuria across the development and validation groups of rirs and mpcnl patients.Multivariate logistic regression analysis showed that the hg system was a significant predictor for remnant stones in the pcnl group and the probability of acute pyelonephritis or sepsis in the rirs group.The high hematuria group showed lower basketing difficulty with the basket with a blue marker instrument than with others.Type of adverse events/number of patients acute pyelonephritis (8) bleeding without transfusion (1).
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to (b)(4).The event date was reported as the publication date of the literature.
Event or Problem Description
The following additional information was received through follow up: it is unknown if an olympus device caused or contribute to the adverse event described in the literature article.Additionally, it is unknown if an olympus device caused or contribute to any of the patient adverse events described in this literature article.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow up (b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.